Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 7, 2019, 6:00 PM CDT for Castro County, Swisher County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2019, 6:00 PM CDT (23:00 UTC)
- Expired
- May 7, 2019, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:15 PM CDT | FLASH FLOOD | 6 W Tulia, TX | FLOODING 5 - 7 MILES WEST OF TULIA ALONG S.H. 86. ALSO FLOODING NW OF TULIA WEST OF FM 1424. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WGUS54 KLUB 072300
FFWLUB
TXC069-437-080100-
/O.NEW.KLUB.FF.W.0002.190507T2300Z-190508T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
600 PM CDT Tue May 7 2019
The National Weather Service in Lubbock Texas has issued a
* Flash Flood Warning for...
Eastern Castro County in the Panhandle of Texas...
Northwestern Swisher County in the Panhandle of Texas...
* Until 800 PM CDT.
* At 558 PM CDT, Doppler radar indicated severe thunderstorms
producing heavy rain across the warned area. Up to three inches of
rain have already fallen and more rain is likely. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Tulia, Hart, Happy and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3474 10149 3442 10182 3432 10194 3432 10218
3474 10209
$$
LIPE3 follow-up statements
494
WGUS74 KLUB 072326
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
626 PM CDT Tue May 7 2019
TXC069-437-080100-
/O.CON.KLUB.FF.W.0002.000000T0000Z-190508T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-Swisher TX-
626 PM CDT Tue May 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 623 PM CDT, Doppler radar indicated severe thunderstorms
producing heavy rain across the warned area. Up to five inches of
rain has already fallen in rural areas west of Tulia between Tulia
and Nazareth. Flash flooding is ongoing or may begin shortly.
Some locations that will experience flooding include...
Tulia, Hart, Happy and Nazareth.
Additional rainfall amounts up to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3474 10149 3442 10182 3432 10194 3433 10216
3456 10210 3474 10189
$$
LIPE301
WGUS74 KLUB 080000
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
700 PM CDT Tue May 7 2019
TXC069-437-080100-
/O.CON.KLUB.FF.W.0002.000000T0000Z-190508T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-Swisher TX-
700 PM CDT Tue May 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
EAST CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 655 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area were on the decrease. However, some
locations between Tulia and Nazareth and between Tulia and Happy may
have received 3 to 6 inches of rain. Localized flash flooding will
likely continue for some time as the water runs off. Some storms
with very heavy rain continue north of Tulia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3473 10151 3454 10174 3452 10184 3444 10194
3446 10208 3456 10208 3472 10187
$$
LIPE574
WGUS74 KLUB 080029
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
729 PM CDT Tue May 7 2019
TXC069-437-080100-
/O.CON.KLUB.FF.W.0002.000000T0000Z-190508T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-Swisher TX-
729 PM CDT Tue May 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
EAST CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 723 PM CDT, Doppler radar indicated thunderstorms had moved out
of the warned area. However, radar indicates 3 to 6 inches of rain
fell in rural parts of western and northern Swisher County and
eastern Castro Counties. The heaviest rain was between Tulia and
Nazareth and northwest of Tulia.
Law enforcement in Swisher County indicated that flooding was
continuing over State Highway 86 near and west of Tule Draw. This is
5 to 7 miles west of Tulia. Other flooding was indicated west of
FM 1484 northwest of Tulia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3473 10152 3454 10174 3452 10184 3444 10194
3446 10208 3456 10208 3472 10187
$$
LIPEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:20 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 7, 2:20 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 220 PM CDT Tue May 7 2019 .DISCUSSION... Main focus for this forecast will surround the severe weather chances this afternoon and evening. Deep upper level low is moving through AZ this afternoon with SWRLY flow over the CWA. Quick surface analysis shows the dryline in far eastern NM with a quasi-stationary/cold front straddling the TX/OK Panhandles (just north of the FA). Moisture continues to increase area wide with dewpoints now in the 60Fs. The expectation is that as the day progresses the dryline will push slightly further east into the CWA as the cold front drops further south and a surface low develops in far eastern NM. This will effectively create a triple point near and around our far NW counties. As diurnal heating combines with ample upper level energy provide by the upper level low convection will develop south of the cold front and along the dryline. All severe parameters tell the story of area wide scattered severe weather. In general, guidance continues to show steep lapse rates of 8-9 C/km (thanks to afternoon mid-level cooling), MUCAPES of 2500- 3500 J/kg and Bulk Shear values of ~40-45 kts. This will favor supercell development with all hazards in play. Initial threats will be very large hail, damaging wind gusts and locally heavy rainfall. As the evening progresses the threat for tornados goes up due the increasing low level jet and low level helicity values. The area with maximum tornado threat will be near the position of the front in the far eastern extreme Texas Panhandle. The main uncertainties for this forecast surround the amount of cirrus currently over much of the FA and the eventual placement of the dryline and front. Both of these things could limit convection or convection placement. Tomorrow, will be a down day as as a Pacific front pushes much of the moisture east and SW surface flow advects warmer and drier air into the area. A cold front is progged to move through the FA late Wednesday into early Thursday. This will force any residual moisture south of the area. There is a slight chance that precip could develop along the cold front early Thursday morning. For now we have keep the forecast dry but that could change in later iterations. Friday, another upper level low will develop off the coast of California. This will place us under SWRLY flow and allow for moisture to return to the region, increasing our rain shower and thunderstorm chances late in the weekend into early next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28
Hazardous weather outlook, May 7, 11:23 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1123 AM CDT Tue May 7 2019 TXZ021>044-080430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1123 AM CDT Tue May 7 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Widespread severe thunderstorms are expected late this afternoon and evening across the entire region. The greatest risk will occur across the northern Rolling Plains and extreme southern Texas Panhandle. The expected threats this afternoon will be hail to the size of baseballs, wind gusts 70 to 80 mph and isolated tornadoes. In addition, heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 4:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TORNADO 7 N HALFWAY 34.29N 101.95W
05/07/2019 HALE TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1900338
JLJLocal storm report, May 7, 4:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL E ROPESVILLE 33.41N 102.15W
05/07/2019 E1.00 INCH HOCKLEY TX PUBLIC
&&
EVENT NUMBER LUB1900339
JLJLocal storm report, May 7, 4:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S ROPESVILLE 33.40N 102.15W
05/07/2019 E1.00 INCH HOCKLEY TX PUBLIC
&&
EVENT NUMBER LUB1900340
JLJLocal storm report, May 7, 5:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
516 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 6 SW TULIA 34.48N 101.85W
05/07/2019 SWISHER TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1900341
JLJLocal storm report, May 7, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 9 SW TULIA 34.45N 101.88W
05/07/2019 SWISHER TX STORM CHASER
VIA TWITTER PIC
&&
EVENT NUMBER LUB1900342
JGDLocal storm report, May 7, 6:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TORNADO 9 NE TULIA 34.63N 101.66W
05/07/2019 SWISHER TX STORM CHASER
&&
EVENT NUMBER LUB1900343
JLJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:25 PM CDT | Special Weather Statement | LUB | Parmer | 35 min |
| May 6, 9:59 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 32 min |
| May 6, 10:38 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 49 min |
| May 6, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 58 min |
| May 6, 11:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 41 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 24 min |
| May 7, 2:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Hockley, Lamb | 61 min |
| May 7, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 66 min |
| May 7, 4:04 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 116 min |
| May 7, 4:23 PM CDT | Tornado Warning | LUB | Castro, Hale, Swisher | 37 min |
| May 7, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 35 min |
| May 7, 5:00 PM CDT | Tornado Warning | LUB | Castro, Swisher | 30 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 54 min |
| May 7, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 37 min |
| May 7, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 35 min |
| May 7, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 25 min |
| May 7, 5:27 PM CDT | Tornado Warning | LUB | Swisher | 33 min |
| May 7, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 18 min |
| May 7, 5:57 PM CDT | Tornado Warning | LUB | Briscoe, Swisher | 48 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 36 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 32 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 30 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.